MAUDE Adverse Event Report: HALYARD HEALTH HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

HALYARD HEALTH HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9431
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nausea (1970); Pain (1994)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 25-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that a patient with a digestive health tube (dht) which was placed on (b)(6) 2017 had the tube feeds and free water infusing.Overnight on (b)(6) 2017 the patient complained of epigastric pain, nausea, and shortness of breath.The tube feed pump also alarmed noting "clog downstream of pump" and tube was unable to be flushed.The physician was at the bedside to assess the patient and the nurse attempted to unclog dht with warm water.The physician ordered chest x-ray (cxr), abdominal x-ray (axr), electrocardiogram (ekg) and troponin lab values.The axr image showed that dht was in two separate pieces within the patient's abdomen.The physician immediately assessed the image and expedited reading and interpretation of the x-ray results from radiology, who confirmed that the tube was broken within the patient's abdomen.The physician contacted the gastrointestinal (gi) department for further instruction.The tube feeds were held per physicians order and patient nothing by mouth (npo) until further notice.Additional information received 04-aug-2017 stated both pieces of feeding tube were removed from the patient.It is unknown what procedure took place to remove tube.Current status of patient is unknown.No additional information was provided in regards to the patient's status and the outcome of the procedure.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 77680, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One device was returned.The device was placed across the table in a well-lit area.The device was in two pieces with an apparent separation of the device around the 31cm marking.The distal portion of the separated device was examined and manipulated to feel for the clogged area of the device.Once the location of the clog was identified, the tubing was cut around the 26cm marking the device had multiple locations with a foreign substance around the 30cm to 31cm marking, the tubing was reviewed and concluded that the tubing properties had expanded due to the clogging.The expanded area was viewed to see if there was any identification of the tubing tear/split origin.After manually putting the tubing together, it could not be determined where the tear started.All information reasonably known as of 20-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6823913
Report Number3009124963-2017-00043
Device Sequence Number1443930
Product Code KNT
UDI-Device Identifier20815149023926
UDI-Public20815149023926
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date03/31/2022
Device Model Number20-9431
Device Catalogue Number104579300
Device Lot Number77680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/23/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR